Skip to main content

On the constant in Meńshov-Rademacher inequality

Abstract

The goal of the paper is twofold: (1) to show that the exact value in the Meńshov-Rademacher inequality equals 4/3, and (2) to give a new proof of the Meńshov-Rademacher inequality by use of a recurrence relation. The latter gives the asymptotic estimate.

[12345678910]

References

  1. 1.

    Chobanyan S: Some remarks on the Men'shov-Rademacher functional. Matematicheskie Zametki 1996,59(5):787–790. translation in Mathematical Notes $59$ (1996), no. 5–6, 571–574 translation in Mathematical Notes $59$ (1996), no. 5-6, 571–574

    MathSciNet  Article  Google Scholar 

  2. 2.

    Doob JL: Stochastic Processes. John Wiley & Sons, New York; 1953:viii+654.

    Google Scholar 

  3. 3.

    Gohberg IC, Kreĭn MG: Theory and Applications of Volterra Operators in Hilbert Space. Izdat. "Nauka", Moscow; 1967:508. translated in Translations of Mathematical Monographs, vol.~24, American Mathematical Society, Province, RI, 1970 translated in Translations of Mathematical Monographs, vol.~24, American Mathematical Society, Province, RI, 1970

    Google Scholar 

  4. 4.

    Kounias EG: A note on Rademacher's inequality. Acta Mathematica Academiae Scientiarum Hungaricae 1970,21(3–4):447–448. 10.1007/BF01894790

    MATH  MathSciNet  Article  Google Scholar 

  5. 5.

    Kwapień S, Pełczyński A: The main triangle projection in matrix spaces and its applications. Studia Mathematica 1970, 34: 43–68.

    MATH  MathSciNet  Google Scholar 

  6. 6.

    Loève M: Probability Theory, The University Series in Higher Mathematics. 2nd edition. D. Van Nostrand, New Jersey; 1960:xvi+685.

    Google Scholar 

  7. 7.

    Meńshov D: Sur les séries de fonctions orthogonales, I. Fundamenta Mathematicae 1923, 4: 82–105.

    Google Scholar 

  8. 8.

    Móricz F, Tandori K: An improved Menshov-Rademacher theorem. Proceedings of the American Mathematical Society 1996,124(3):877–885. 10.1090/S0002-9939-96-03151-6

    MATH  MathSciNet  Article  Google Scholar 

  9. 9.

    Rademacher H: Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen. Mathematische Annalen 1922,87(1–2):112–138. 10.1007/BF01458040

    MATH  MathSciNet  Article  Google Scholar 

  10. 10.

    Somogyi Á: Maximal inequalities for not necessarily orthogonal random variables and some applications. Analysis Mathematica 1977,3(2):131–139. 10.1007/BF01908425

    MATH  MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Sergei Chobanyan.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chobanyan, S., Levental, S. & Salehi, H. On the constant in Meńshov-Rademacher inequality. J Inequal Appl 2006, 68969 (2006). https://doi.org/10.1155/JIA/2006/68969

Download citation

Keywords

  • Recurrence Relation
  • Asymptotic Estimate
\